Continuation for parametrized nonlinear variational inequalities

Erich Miersemann, Hans Mittelmann

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

A theoretical foundation is given for a recently proposed continuation method for nonlinear variational inequalities that depend on a parameter. The use of a specific norm of the solution for the continuation permits to extend known theoretical results for this problem. Additionally extensive numerical results were obtained that not only show the effectiveness of the proposed method. They also clarify the phenomenon of discrete or spurious transition points observed earlier.

Original languageEnglish (US)
Pages (from-to)23-34
Number of pages12
JournalJournal of Computational and Applied Mathematics
Volume26
Issue number1-2
DOIs
StatePublished - 1989

Fingerprint

Continuation Method
Variational Inequalities
Continuation
Norm
Numerical Results

Keywords

  • bifurcation
  • Continuation
  • limit points
  • nonlinear eigenvalue problems
  • obstacle problems
  • transition points
  • variational inequalities

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Numerical Analysis

Cite this

Continuation for parametrized nonlinear variational inequalities. / Miersemann, Erich; Mittelmann, Hans.

In: Journal of Computational and Applied Mathematics, Vol. 26, No. 1-2, 1989, p. 23-34.

Research output: Contribution to journalArticle

@article{6f9abd89b6b748f2b39f0b0e8f547c35,
title = "Continuation for parametrized nonlinear variational inequalities",
abstract = "A theoretical foundation is given for a recently proposed continuation method for nonlinear variational inequalities that depend on a parameter. The use of a specific norm of the solution for the continuation permits to extend known theoretical results for this problem. Additionally extensive numerical results were obtained that not only show the effectiveness of the proposed method. They also clarify the phenomenon of discrete or spurious transition points observed earlier.",
keywords = "bifurcation, Continuation, limit points, nonlinear eigenvalue problems, obstacle problems, transition points, variational inequalities",
author = "Erich Miersemann and Hans Mittelmann",
year = "1989",
doi = "10.1016/0377-0427(89)90145-3",
language = "English (US)",
volume = "26",
pages = "23--34",
journal = "Journal of Computational and Applied Mathematics",
issn = "0377-0427",
publisher = "Elsevier",
number = "1-2",

}

TY - JOUR

T1 - Continuation for parametrized nonlinear variational inequalities

AU - Miersemann, Erich

AU - Mittelmann, Hans

PY - 1989

Y1 - 1989

N2 - A theoretical foundation is given for a recently proposed continuation method for nonlinear variational inequalities that depend on a parameter. The use of a specific norm of the solution for the continuation permits to extend known theoretical results for this problem. Additionally extensive numerical results were obtained that not only show the effectiveness of the proposed method. They also clarify the phenomenon of discrete or spurious transition points observed earlier.

AB - A theoretical foundation is given for a recently proposed continuation method for nonlinear variational inequalities that depend on a parameter. The use of a specific norm of the solution for the continuation permits to extend known theoretical results for this problem. Additionally extensive numerical results were obtained that not only show the effectiveness of the proposed method. They also clarify the phenomenon of discrete or spurious transition points observed earlier.

KW - bifurcation

KW - Continuation

KW - limit points

KW - nonlinear eigenvalue problems

KW - obstacle problems

KW - transition points

KW - variational inequalities

UR - http://www.scopus.com/inward/record.url?scp=38249022241&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38249022241&partnerID=8YFLogxK

U2 - 10.1016/0377-0427(89)90145-3

DO - 10.1016/0377-0427(89)90145-3

M3 - Article

AN - SCOPUS:38249022241

VL - 26

SP - 23

EP - 34

JO - Journal of Computational and Applied Mathematics

JF - Journal of Computational and Applied Mathematics

SN - 0377-0427

IS - 1-2

ER -